Posted by cathyF on January 27, 2001, at 17:06:32
In reply to Re: Olanzapine and side effects, posted by Deborah on December 3, 2000, at 3:42:19
I didn't think anyone would respond to my message!
Someone that I know also developed problems around 3 weeks after starting Olanzapine...it has caused permanent damage to his heart and he almost died.Did your Mum have symptoms like this. Best wishes. Cathy F > Hi cathyF
> My Mum developed Neuroleptic Malignant Syndrome after being switched from Risperidone to Olanzapine. The NMS developed about three weeks into the Olanzapine (I think) and Mum was hospitalised for several weeks while recovering. I found Sam's post when I first found this site, but despite posting to him I haven't seen any posts from him, which is a shame as I would have like to compare notes with him.
> I guess it could have been the change of drugs that caused Mum to become so ill, perhaps this syndrome was developing on the Risperidone, then when the drugs were changed it just continued to develop. I think it was the Olanzapine though, Mum is in her 70's and our older folk should be on much reduced doses than younger people are - well I have read that anyway.
> Do you, or a family member have any experiences such as these, I am very interested in learning as much as I can about this drug and the effects that people notice.
> Best wishes,
> Deb R.
> > >
> > > Has anyone experienced side effects on olanzapine such as white blood count drop or NMS. Would appreciate any dialogue in this area.
> > > Sam
> > Someone that I know has suffered serious heart problems after taking Olanzapine for approx.3 weeks------What happened to you when you took it?
> > Is there anyone else out there who has suffered serious side effects after taking it....everyone thinks it's a safe medicine.